MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 T3 6/40/135; STENT, SUPERFICIAL FEMORAL ARTERY

BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 T3 6/40/135; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number 430499
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/08/2025
Type of Reportable Event Malfunction
Event or Problem Description
The pulsar-18 t3 peripheral self-expandable stent system was selected for treatment of a severely calcified lesion (70 percent stenosis degree) in a severely tortuous part of the ostial sfa.The device was advanced to the lesion and the safety button was clicked.The stent was partially released, and the location could not be adjusted.Device and stent were retrieved and another stent was used to finish the procedure.
 
Additional Manufacturer Narrative
The returned product was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.In addition, a photograph of the device was reviewed.The photograph provided shows that the outer shaft has been retracted.The stent has been fully released and is located at the distal end of the device shaft.The technical investigation confirmed that the stent has been fully released.The stent was returned separately and shows no damage or irregularity.The distal end of the retractable shaft is located about 13 mm distal to the stopper shaft.The marker ring at the distal end of the retractable shaft is severely deformed.The retractable shaft is compressed about 8 mm proximal to its distal end.In addition, the distal inner shaft portion is severely deformed (i.E.Twisted) over a length of about 59 mm and kinked at several locations.However, the kinks are not present in the photograph provided and are thus not complaint-related.Moreover, both the stabilizer shaft and the handle lever are bent.Outside of the deformed zones, the shaft dimensions comply with the specifications.Dissection of the device revealed a large amount of foreign material inside the guidewire lumen.The foreign material was subjected to sem analysis and edx analysis which confirmed that the foreign material is a part of a guidewire.It is possible that a damaged guidewire has contributed to the reported event.However, due to the state of the device, the event cannot be reconstructed.Unfortunately, both the introducer sheath and the guidewire used in the intervention were not returned.Review of the production documentation confirmed that the device in question was manufactured according to specifications and passed all in-process and final inspections during which a 100 percent control of the guide wire lumen viability is performed.Based on the conducted investigations of the device being subject to this complaint, no manufacturing or material related root cause could be determined.Please note that the ifu advises the user to exercise care during handling to reduce the possibility of releasing the stent prematurely, accidental breakage, bending or kinking of the catheter shaft.
 
Event or Problem Description

Brand Name
PULSAR-18 T3 6/40/135
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key21243150
Report Number1028232-2025-00433
Device Sequence Number3580416
Product Code NIP
UDI-Device Identifier07640130446977
UDI-Public(01)07640130446977(17)2604
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
P160025
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/26/2026
Device Model Number430499
Device Catalogue Number430499
Device Lot Number03233212
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2025
Supplement Date Received by Manufacturer04/02/2025
Initial Report FDA Received Date01/27/2025
Supplement Report FDA Received Date04/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown